Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 40, NWS Cleveland, OH

July 28, 2018

NWS Cleveland, OH issued this small craft advisory at Jul 28, 2018, 10:04 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2018, 10:04 AM EDT (14:04 UTC)
Expired
Jul 28, 2018, 6:47 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

860 
WHUS71 KCLE 281404
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1004 AM EDT Sat Jul 28 2018


LEZ148-149-282215-
/O.NEW.KCLE.SC.Y.0040.180728T1404Z-180729T0200Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1004 AM EDT Sat Jul 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening. 

* WINDS...Winds from the northwest 10 to 15 kts with gusts to 20
  kts. Winds will become more due west later this afternoon.

* WAVES/SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

Riley
2 follow-up statements
421 
WHUS71 KCLE 281947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
347 PM EDT Sat Jul 28 2018


LEZ148-149-290200-
/O.CON.KCLE.SC.Y.0040.000000T0000Z-180729T0200Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
347 PM EDT Sat Jul 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...West 10 to 15 knots with gusts up to 20 knots.

* WAVES/SEAS...3 to 5 feet...occasionally to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
911 
WHUS71 KCLE 282247
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
647 PM EDT Sat Jul 28 2018

LEZ148-149-290000-
/O.CAN.KCLE.SC.Y.0040.000000T0000Z-180729T0200Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
647 PM EDT Sat Jul 28 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 


$$

Garnet

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 6:20 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 28, 6:20 AM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
620 AM EDT Sat Jul 28 2018

.SYNOPSIS...
An upper level low over Hudson Bay with an associated trough
across the eastern Great Lakes region will drift slowly east and
weaken on Sunday. Meanwhile at the surface...high pressure will
build over the Ohio Valley through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update...Clouds thinning nicely east of KCLE so will decrease
sky cover in grids. Have also removed the slight chance pop for
the early morning.

Original...A surface trough across eastern Lake Erie will
weaken today as high pressure builds across the region from the
west. The high will continue across the region on Sunday. Will
need to still deal with the few remaining showers and leftover
clouds associated with the trough early this morning nern OH and
nwrn PA. Otherwise expecting pc skies today and tonight. May be
a few more clouds in the afternoon Sunday as moisture increases
from the west ahead of low pressure in the central plains. Sill
on balance am expecting partly cloudy/partly sunny conditions.
highs should reach from the lower 70s east to the upper 70s
west. Sunday should be about 3 degrees warmer.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Pattern will begin to change Sunday Night as the surface high slides
east and weakens. An upper level trough will begin to develop which
will likely send a few rounds of weak disturbances on Monday and
Monday Night. Steepening lapse rates should support thunderstorms
aided by daytime heating. Highs will be seasonable around 80, with a
gradual increase in humidity. Tuesday looks like the most active
period in the forecast. The northwest flow aloft will become more
amplified, potentially cutting off a deepening closed low to our
west, though models differ on the location/strength of this feature.
Either way, a surface low will be expected to track through our area
Tuesday/Tuesday Night. Rain potential looks high, though severe
parameters are still uncertain with shortwave timing/position. Right
now instability would appear to be a limiting factor especially with
extensive cloud cover from steady stream of moisture advection.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
High pressure off the east coast will remain locked in place, once
again keeping a steady stream of moisture streaming into the eastern
U.S. The best chances for rain will be east of the local area,
however an upper level trough over the region will keep the chance
for scattered showers and thunderstorms through the end of the
forecast period when the flow aloft becomes zonal. For Wednesday the
surface low should be east of the area. Though drier than Tuesday,
the area will still be under the influence of the upper trough and
remain moist enough for scattered showers and thunderstorms. This
will remain true through Friday, though the trough will be weakening
and the air column will have less moisture advection to work with.
Temperatures will remain near normal.

&&

.AVIATION /12Z today THROUGH Wednesday/...
With the upper low to our north slowly weakening and high
pressure slowly building in, am expecting VFR conditions through
the afternoon and overnight tonight as well. Still expect some
mid afternoon scattered to broken cu. Will bring in a few hours
of broken cigs around 5kft in the afternoon away from the lake.

OUTLOOK...VFR conditions expected into the weekend with high
pressure building over the area.

&&

.MARINE...
A shortwave trough moving north of the lake overnight has supported
winds around 15 to 20 knots with waves 2-3 feet. Winds will
gradually weaken through the afternoon as high pressure builds in
from the west. Tonight and Sunday winds will be light high pressure
centers over the region. The pattern beings to shift early next week
with a trough of low pressure over the Ohio and Mississippi River
Valleys. This will favor a northeast flow for Monday switching to
the southeast Tuesday/Tuesday Night as the low lifts northeast and
over the lower lakes. Weather will become unsettled during this
time. High pressure will remain locked off the eastern seaboard for
the entirety of the forecast period and extended. No small craft
conditions expected during this time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...TK
MARINE...Jamison
Hazardous weather outlook, Jul 28, 5:43 AM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
543 AM EDT Sat Jul 28 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
543 AM EDT Sat Jul 28 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 10:12 AM EDTBeach Hazards StatementCLEAshtabula9 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.